Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 6, NWS Houston/Galveston, TX

April 25, 2007Polk County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Apr 25, 2007, 8:23 PM CDT for Polk County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2007, 8:23 PM CDT (01:23 UTC)
Expired
Apr 25, 2007, 8:45 PM CDT
In force
22 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Polk County, TX

The radar

The Houston radar (KHGX), 148 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2007-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2007-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-604 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 260125
TORHGX
TXC373-260145-
/O.NEW.KHGX.TO.W.0006.070426T0123Z-070426T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
823 PM CDT WED APR 25 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  POLK COUNTY IN SOUTHEAST TEXAS

* UNTIL 845 PM CDT

* AT 820 PM CDT...THE PUBLIC REPORTED A TORNADO LOCATED NEAR THE
ALABAMA-COUSHATTA RESERVATION...MOVING SOUTHEAST AT 25 MPH. THE 
STORM WILL EXIT THE COUNTY BETWEEN 830 AND 835 PM.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3068 9474 3069 9459 3091 9465 3086 9480

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 7:09 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 25, 7:09 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
709 PM CDT WED APR 25 2007

.UPDATE...
DID NOT MEAN TO OVERLOOK THE CURRENT CONVECTION IN THE NORTH.
AREAS FROM UTS SOUTH THROUGH CXO AND IAH MAY SEE AN ISOLATED
SHOWER THIS EVENING. THEN...VFR CONDITIONS CAN BE EXPECTED THIS
EVENING.

&&

.AVIATION...
VFR CONDITIONS CAN BE EXPECTED THIS EVENING. AM CONCERNED FOR
PATCHY FOG DEVELOPMENT BETWEEN 07Z AND 09Z. THESE MVFR CONDITIONS
SHOULD LIFT OUT BY 15Z.

40

&&

.PREV DISCUSSION... /ISSUED 334 PM CDT WED APR 25 2007/

DISCUSSION...
RAIN TAPERING OFF ALONG THE IMMEDIATE COAST NEAR GALVESTON.
GETTING A FEW SHOWERS OVER NE HARRIS/EASTERN MONTGOMERY/SW SAN
JACINTO COUNTIES AT 3 PM. THESE ARE AHEAD OF THE PACIFIC FRONT
(DKR-11R-VCT LINE) THAT HAS BEEN MOVING AT A FAIRLY STEADY 16
KNOTS. WEAK MESO HIGH OVER FORT BEND COUNTY HAS WEAKENED AND
EXPECT THAT THE FRONT MAY SPEED UP A LITTLE OVER THE SW
COUNTIES. WILL NEED TO KEEP AN EYE ON THE SHOWERS OVER THE
NORTHEAST ZONES LATE THIS AFTERNOON AS TEMPERATURES ARE COMING UP
QUICKLY AHEAD OF THE FRONT AND WITH MID 60 DEWPOINTS MAY BE ENOUGH
LIFT AND MOISTURE TO OVERCOME THE CAP. OTHERWISE RAIN CHANCES
SHOULD END BY 6 TO 7 PM INLAND MAY LINGER ON OVER THE COASTAL
WATERS FOR A FEW MORE HOURS. SKIES SHOULD CLEAR OUT AND ONCE WINDS
RELAX AFTER MIDNIGHT MAY GET SOME FOG...HAVE ADDED A LITTLE PATCHY
FOG SOUTHEASTERN 1/2 OF THE REGION. PLEASANT DAY ON TAP THURSDAY
UPPER LOW MOVES INTO CHICAGO AREA AND WNW-NW FLOW ALOFT RESIDES
OVER SETX. SHEAR AXIS TO THE NW BREAKS FRIDAY AND SLIDES SOUTHEAST
WITH A CYCLONIC CIRCULATION OVER BAJA SATURDAY MORNING. GFS IS
SLOW WITH THIS FEATURE AND IT SEEMS TO RELOAD THE MOISTURE MORE
QUICKLY BUT GIVEN THE WEAK FLOW ALOFT AM HESITANT TO BITE ON THIS
ATTM. WILL PARE BACK THE POPS SATURDAY TO MAINLY JUST THE NW TIER
OF COUNTIES AND ONLY 20 AT THAT. GFS THEN STARTS DEVELOPING
CONVECTIVE BULLSEYES TO THE SOUTHWEST THAT PROPAGATE THIS
WAY...AGAIN ENOUGH DISAGREEMENT THAT WILL BE KEEPING ONLY LOW POPS
<20 IN THE FORECAST FOR SUNDAY. AM EXPECTING SOME CLOUDS SATURDAY
AND SUNDAY BUT LITTLE OR NONE IN THE WAY OF RAINFALL. ANOTHER
DEEPER STORM SYSTEM CHURN INTO SRN CALIFORNIA TUESDAY WITH A
DEEPER TROUGH OVER THE WEST COAST TO FOLLOW AND THESE WILL LIKELY
BE OUR NEXT WEATHER SYSTEM OF CONCERN TUESDAY THROUGH THURSDAY. 45

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      55  80  57  80  61 /   0   0   0  10  10
HOUSTON (IAH)              57  80  59  80  62 /  20   0   0   0   0
GALVESTON (GLS)            66  77  66  76  67 /  20   0   0  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 10 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT 20 TO 60 NM.

&&

DISCUSSION...43
AVIATION/MARINE...40
Hazardous weather outlook, Apr 25, 4:08 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
408 PM CDT WED APR 25 2007

TXZ163-164-176>179-195>200-210>214-226-227-235>238-262115-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
408 PM CDT WED APR 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED STRONG THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON
NORTHEAST OF THE HUNTSVILLE AREA AND WOULD BE CAPABLE OF STRONG
GUSTY WINDS IN EXCESS OF 30 MPH AND POSSIBLY SMALL HAIL. A PACIFIC
FRONT SHOULD SCOUR OUT THE MOISTURE BY 6 PM ENDING THE THREAT OF
STORMS. PATCHY FOG MAY DEVELOP ACROSS THE SOUTHERN PORTIONS OF
SOUTHEAST TEXAS AFTER 2 AM.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Apr 25, 8:15 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
815 PM CDT WED APR 25 2007

TXZ179-261315-
POLK-
INCLUDING THE CITIES OF...LIVINGSTON...CORRIGAN...ONALASKA
815 PM CDT WED APR 25 2007

SCATTERED THUNDERSTORMS ALONG A WEAK BOUNDARY WILL CONTINUE TO PUSH
SOUTHEAST AND EXIT POLK COUNTY BY 835 PM. SOME OF THESE STORMS
WILL PRODUCE PEA SIZE HAIL AND BRIEF FUNNEL CLOUDS. THE POLK
COUNTY SHERIFFS OFFICE REPORTED A FUNNEL CLOUD AT 810 PM NEAR 190E
ABOUT 4 MILES EAST OF LIVINGSTON. SEEK SHELTER IF ADVERSE WEATHER
APPROACHES.

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.